Alert archive / Arizona / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 6, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Jun 27, 2015, 5:35 PM MST for Gila County, Maricopa County, Pinal County, Arizona. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2015, 5:35 PM MST (00:35 UTC)
- Expired
- Jun 27, 2015, 6:15 PM MST
- In force
- 40 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
Counties Gila County, AZ, Maricopa County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 13 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 1:51 PM MST, 3 hours 44 minutes earlier.
Area forecast discussion, Jun 27, 1:51 PM MST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
151 PM MST SAT JUN 27 2015
.SYNOPSIS...THROUGH MOST OF THE UPCOMING WEEKING...SHOWERS AND
THUNDERSTORMS WILL BE COMMON ACROSS THE MOUNTAINS OF SOUTHERN AND
EASTERN ARIZONA. EACH EVENING THERE WILL BE THE SLIGHT CHANCE FOR
THOSE STORMS TO MOVE INTO THE POPULATED LOWER DESERT AREAS. THE MOST
LIKELY OUTCOME IN THOSE AREAS WILL BE BLOWING DUST...BUT LOCALIZED
STRONG WINDS AND BRIEF HEAVY RAIN WILL ALSO BE POSSIBLE. AFTERNOON
TEMPERATURES WILL SLOWLY DROP TO NEAR SEASONAL VALUES WHILE OVER
VALUES REMAIN QUITE WARM.
&&
.DISCUSSION...
MID-LEVEL DEBRIS CLOUDS HAVE ERODED OUR MOVED OUT OF THE AREA EARLY
THIS AFTERNOON THOUGH THERE IMPACT IS BEING FELT IN MARGINALLY COOLER
TEMPERATURES. AS OF 1 PM...MOST LOWER DESERT LOCATIONS WERE JUST
EEKING INTO THE TRIPLE DIGITS. HIGH TEMPS WILL LIKELY END DOWN A FEW
FROM YESTERDAY. THIS MAY TEMPER INSTABILITY AMOUNTS FOR LATER TODAY
BUT GENERALLY NOT BY MUCH AS SURFACE DEW POINTS REMAIN IN THE MID
50S TO LOW 60S.
SYNOPTIC CONDITIONS WILL REMAIN FAVORABLE FOR CONVECTION TO DEVELOP
OVER THE MOUNTAINS OF EASTERN AND SOUTHERN ARIZONA AND POTENTIALLY
MOVE INTO THE POPULATED LOWER DESERT AREAS THE NEXT SEVERAL DAYS.
BROAD ENSEMBLE AND DETERMINISTIC MODEL AGREEMENT WITH THE STRONG H5
ANTI-CYCLONE TO HOVE OVER THE GREAT BASIN...WOBBLING A BIT FROM DAY
TO DAY. THAT KEEPS US ON THE SE FLANK AND THE DEEP NE-LY FLOW IN
PLACE. CURRENT MOISTURE VALUES...1.4IN PER 27.12Z KTUS /NEAR RECORD
VALUES FOR LATE JUNE/ AND 0.6IN PER 27.18Z KFLG /NEAR AVERAGE/
SOUNDINGS PROBABLY WON/T CHANGE MUCH THROUGH MID-WEEK. THEREFORE THE
ACTIVITY LEVEL OF EACH DAY WILL HINGE ON MORE SUBTLE MID AND UPPER
LEVEL FEATURES.
CONVECTIVE CLUSTER CONTINUES TO ORGANIZE ALONG THE AZ/NM BORDER THIS
AFTERNOON...LIKELY FORCED BY A MID-LEVEL VORT MAX.
CONCEPTUALLY...HI-RES MODELS ARE GENERALLY FITTING OUR CONCEPTUAL
MODEL OF CONVECTION DEVELOPING ACROSS SE AZ AND PROPAGATE WEST.
GIVEN SOMEWHAT HIGHER D-CAPE AND MUCAPE VALUES...THE SCENE IS SET FOR
AN OUTFLOW EVENT INTO THE LOWER DESERTS. THE MORE RECENT RUNS OF THE
HRRR HAVE TRENDED TO A BIT MORE OF AN E-TO-W ORIENTATION THOUGH MANY
OTHER OFFERINGS DEPICT A MORE TEXTBOOK TUCSON-TO-PHOENIX OUTFLOW.
BLOWING DUST ADVISORY CONTINUES FOR 3 TO 8 PM TO HIGHLIGHT THE
INCREASED RISK OF DENSE BLOWING DUST. SHOULD THE THREAT
MATERIALIZE...WE WOULD UPGRADE TO A DUST STORM WARNING.
TOMORROW WILL BE SIMILAR OVERALL THOUGH WITH A SEEMINGLY LESSER
THREAT OF BLOWING DUST. SOMETHING TO WATCH IS A POTENTIAL MID-LEVEL
BACK-DOOR FRONT THAT COULD ENHANCE MOUNTAIN CONVECTION AND MOVE IT
MORE EASILY INTO THE LOWER DESERTS. TEMPERATURES THROUGH MID-WEEK
WILL BE TRENDING DOWN FOR MAXS AND HOLDING STEADY OR EVEN UP A BIT
FOR MINS.
&&
.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL...
STORMS ACROSS EASTERN ARIZONA MAY CAUSE SOME SOME PATH DIVERSIONS
THROUGH THE EVENING. OTHERWISE CONFIDENCE REMAINS HIGH THAT BLOWING
DUST WILL BE AN ISSUE FOR THE PHX AREA THIS EVENING...THOUGH WE/RE
STILL UNABLE TO PIN DOWN JUST EXACTLY WHEN AND HOW BAD IT WILL BE AT
KPHX. BEST WINDOW REMAINS 00Z TO 03Z /EARLY SOUTH-EAST...LATER NORTH-
WEST/. VISIBILITY POTENTIAL DOES REMAIN NEAR-ZERO THOUGH MOST LIKELY
IS 1-3SM WITH WIND ABOVE 30KT. WE COULD SEE A FEW STORMS KICK-OFF
ACROSS PHX WITH THE OUTFLOW...POTENTIALLY LASTING UNTIL 08-10Z.
SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...
SCT MID LEVEL CLOUDS THROUGH THE EVENING. LATE IN THE EVENING AND
INTO THE EARLY MORNING HOURS...GUSTY OUTFLOW WINDS WILL BE POSSIBLE
AT ALL AREAS. SLIGHT CHANCE FOR A THUNDERSTORM OVERNIGHT AS WELL.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
MONDAY THROUGH FRIDAY...
GENERAL TREND WILL BE TOWARDS INCREASING MOISTURE...DECREASING
TEMPERATURES AND ABOVE NORMAL CHANCES OF SHOWERS AND THUNDERSTORMS
AS AN EASTERLY FLOW PREVAILS ACROSS THE REGION. WETTING RAINS WILL
EVEN BE POSSIBLE ACROSS THE LOWER DESERTS AND AS FAR WEST AS
SOUTHEASTERN CA. OCCASIONAL LIGHTNING AND STRONG GUSTY WINDS WILL
REMAIN A THREAT TO NEW OR EXISTING FIRES...PARTICULARLY ACROSS THE
HIGHER ELEVATIONS OF EAST-CENTRAL AZ WHERE ACTIVITY WILL BE MOST
CONCENTRATED.
&&
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...BLOWING DUST ADVISORY FROM 3 PM THIS AFTERNOON TO 8 PM THIS
EVENING FOR AZZ023-026>028.
CA...NONE.
&&
VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
DISCUSSION...INIGUEZ
AVIATION...INIGUEZ
FIRE WEATHER...MEYERSIn the hours before
Special weather statement, Jun 27, 4:11 PM MST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
411 PM MST SAT JUN 27 2015
AZZ024-280015-
SOUTHERN GILA/TONTO NF FOOTHILLS AZ-
411 PM MST SAT JUN 27 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
GILA COUNTY
UNTIL 515 PM MST
AT 410 PM MST...DOPPLER RADAR WAS TRACKING A GROUP OF STRONG
THUNDERSTORMS NEAR GLOBE. THESE STORMS WERE NEARLY STATIONARY.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GLOBE...SAN CARLOS...MIAMI...SAWMILL...CUTTER...HILLTOP...SAN CARLOS
RESERVOIR...CENTRAL HEIGHTS-MIDLAND CITY...CLAYPOOL AND INSPIRATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3346 11005 3347 11015 3338 11044 3329 11046
3320 11040 3314 11059 3314 11063 3307 11072
3305 11072 3362 11108 3369 11095 3364 11092
3369 11084 3365 11078 3379 11068 3385 11057
3382 11050 3383 11033 3361 11006 3361 11001
TIME...MOT...LOC 2310Z 218DEG 3KT 3343 11071
DEWEYSpecial weather statement, Jun 27, 4:39 PM MST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
439 PM MST SAT JUN 27 2015
AZZ024-028-280030-
SOUTHERN GILA/TONTO NF FOOTHILLS AZ-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY AZ-
439 PM MST SAT JUN 27 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN PINAL...EASTERN MARICOPA AND CENTRAL GILA COUNTIES
UNTIL 530 PM MST
AT 437 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
TOP OF THE WORLD...OR NEAR SUPERIOR...MOVING NORTHWEST AT 10 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM. ALSO...BLOWING DUST AHEAD OF THE THUNDERSTORM IS
POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
SUPERIOR...MIAMI...QUEEN VALLEY...TOP OF THE WORLD...BOYCE THOMPSON
ARBORETUM...FLORENCE JUNCTION...TOP-OF-THE-WORLD...CENTRAL
HEIGHTS-MIDLAND CITY...CLAYPOOL AND INSPIRATION.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3320 11092 3325 11095 3315 11109 3312 11113
3327 11139 3356 11099 3331 11072
TIME...MOT...LOC 2337Z 138DEG 8KT 3328 11100
DEWEYThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 6:16 PM MST | Special Weather Statement | PSR | Pinal | 89 min |
| Jun 27, 6:43 PM MST | Dust Storm Warning | PSR | 2 hr | |
| Jun 28, 1:44 PM MST | Blowing Dust Advisory | PSR | 5 hr | |
| Jun 28, 4:48 PM MST | Special Weather Statement | PSR | 42 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.